• Chemo ended in Oct, radiation in Dec, now new side effects ? Has anyone else experienced this?

    Asked by babylady317 on Sunday, February 19, 2012

    Chemo ended in Oct, radiation in Dec, now new side effects ? Has anyone else experienced this?

    Hi, I withstood 4 rounds of Taxotere and Cytoxin pretty well. Dr warned me I could experience tingling in my fingers and luckily that was not a problem. NOW 3 1/2 months later I have large white areas near then ends of my nails and some sort of deposit underneath my nails externally. Has anyone else experienced this ? Also it has been approx 8 weeks after radiation stopped I have burning and itching on lower breast area when I had none before. It seems strange to me to have this happening so far after treatment, anyone else ?? Thanks !

    8 Answers from the Community

    8 answers
    • janigirl's Avatar

      the exact same thing happened to me months after I finished chemo.
      It happened on my toenails as well. It took a few months but my nails look pretty good now. I thnk it from the taxol. Good luck to you.

      over 4 years ago
    • leepenn's Avatar

      My fingernails totally did that - yucky!!!! And they started lifting off the skin about one month after the last taxol. Now, three months after the last taxol, my nails seem to be simply growing and returning to a healthy appearance. One of my friend's nails turned like purplish black... And he HATED it! So, all in all, I feel lucky because, for the most part, my nail issues weren't all that noticeable (except for Mr. Smashy - one finger that got slammed in a garage door, which lead to nearly total loss of that nail... which probably would happened chemo or no chemo....).

      I don't know much about delayed symptoms from radiation... but I've heard that it's not uncommon...

      Hope you have a good day....

      over 4 years ago
    • hummingbird's Avatar

      I guess we don't realize how long it takes to get the chemo out of the body..My nails are still a little funky and my last treatment was Sept.1st. Of course some are still with me due to the pills I'm on now and it just seems to prolong some of the old side effects! Just look ahead!!!!

      over 4 years ago
    • Kris' Avatar

      exact same thing! Wow, it's nice to know it is "normal" Finished in June and my nails are still very thin and break very easy but the white is gone and so is the deposit.

      over 4 years ago
    • PinkD's Avatar

      I also can't comment on the delayed side effects from radiation--but I had nail issues after starting Taxol! I didn't have the exact symptoms you describe. For me, my fingernails seemed to be lifting off the nail bed and they hurt! It was hard to grip anything very tightly because of the pain. I never lost a finger nail. Now the toenails--they also seemed to be lifting and hurt like crazy. There were shoes I couldn't wear, and kneeling was painful if my toe nails were in contact with the floor. And heaven help you if you stepped on my toes by mistake! My reaction would make you think you'd shot me or something =) I did lose both big toe nails and that is a problem that continues to this day, 6 years after treatment. When I first started bringing this up at my oncologist visits (while I was still in treatment) they all kind of looked at me like I was crazy. One intern sheepishly said, about 6 months after I was done with treatment but still complaining, that in the grand scheme of things my nail issues were kind of not a big deal. He was right--even at that point it was certainly looking like the chemo was successful, and I really hadn't had too many awful side effects. I think at the next visit a new nurse practitioner finally said, "Oh, yeah, you've got Taxol toes!" She didn't really offer any solutions but it felt good to know that I wasn't crazy!

      over 4 years ago
    • Keephopealive's Avatar

      You can get neuropathy, the feet/hand tingling. I was told you can get side effects years down the road from chemo and radiation and surgery. The fun never ends.
      I have had chemo 3 x in my life...cisplatin, 5FU, and taxol and kept acrylic nails each time without any trouble...I was soooo happy. My big nail turned dark bluish this last round of chemo and I asked the nurse but she was sure it was not the chemo, looked more bruised. I always pedicures too but due to swollen legs my daughter does it at home for me.

      over 4 years ago
    • babylady317's Avatar

      Thanks so much everyone for you posts. It always helps knowing you are not alone in the journey we cancer patients follow !

      over 4 years ago
    • dollyrose's Avatar

      After 4th Taxol, nail issue began with pain under toenail and then partial separation from nail bed. Also started with red skin spots on arms where darker brown sun spots had been. ???

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more triple-negative breast cancer, ductal questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Ductal page.